Community Forum

Have a question, or want to share your own tips and experiences? Join the discussion in the community forum. You must be registered to participate. Our forums are moderated by Crohn's & Colitis Foundation staff to facilitate a safe environment.

budesonide


Mon, June 24, 2019 7:12 PM

Has anyone been on this medication? I see my gastroenterologist July 18 and he is out for 2 weeks and he prescribed me budesonide until he gets back and my mom and I talk with him about my problems. Does anyone have trouble with the bathroom? 

FPO 2015Girl
Joined Jun 24, 2019

Fri, July 26, 2019 5:55 PM

Reply posted for 2015Girl.

HI!  I got exposed to C-Diff, a bacterial explosion fo the bad flora in one's stomach,a nd had a major gastric event.  I was very sick with diarhea, and feeling ill.  I took two rounds of antibiotics to clear it, but it left me ill afterwards.   I have been on Budeonisde for almost 6 months now.  My diagnosis is lymphocytic colitis, one of the the two microscopic Colitis diagnoses.  I had diarhea like crazy, was very thirsty and had cracks in my skin (similar to winter cracks but all year long), and dry bright red patches on my elbows.    Beside the skin problems I felt very ill  with no energy, until I got on medicine.  I also tried going vegan for one year, no help.  I also tried taking supplements from a Naturopath, which did help my symptoms, but did not cure it. (We did not know the cause then.)   It took about two years to get a diagnosis.  They had to do a biopsy of my stomach and colon.  That is the only way it shows up.    The Doctor said my white blood cells have massed to the surface of my stomach to fight off infection, but they have never gone away, they are stuck there, interfering with normal function.    The budesonide helped right away, making me feel well enough to  do my normal life activites. ( And I am the sole support of my family so I have had to work full time through it all.   However, when it ws time to back down on the amount, symptoms came back full force.  So we upped the dose again, for a period of time and tried to back off again, but the same thing happened.  My Dr. said may 1/3  of people get a full recovery on Budesodine, another 1/3 get immediate relief but may have flare ups from time to time, and the last third do not recover, and need medicine continuously.  He said I may need the medicine indefinitely.   I don't want to accept that outcome, I am worried about taking medicine indefinitley.  I am 62, female and have a lot of life left to live.   I am hoping someone can advise me on diet and other therapies that might encourage my body to heal.  I also take Nortriptylene, a mild antidespressant that is used to help the brain and the stomach communicate correctly.  That has helped with my thirst, as it got the brain to get the right balance of fluids in my body.  Before starting this drug I would compulsively rush to the store to buy full bags of potato chips and eat the whole bag because my body was calling for more salt. It has helped me not be so thristy and salt hungry.    I just hope there is still a way to heal so I don't have to continue on medicine forever.  Any ideas?

FPO sreddick
Joined Jul 26, 2019

Mon, July 22, 2019 5:52 PM

Reply posted for 2015Girl.

I have been on this around 10 weeks. Helped with my symptons almost straight away. I haven't had very bad side effects, only my face has got a bit of ance and has been sensitive. I started on 9mg now down to 6mg.

From what I know, it is not a long term medicine but a short term help with reducing the inflamation 

FPO JamesW118
Joined Jun 3, 2019

Thu, July 11, 2019 2:31 PM

Reply posted for kv1562.

I was prescribed budesonide by the consultant and it has enabled me to continue working albeit at reduced hours.  9mg for 6 weeks then 6mg for 12 weeks and now about to reduce to 3mg to see how it goes.  For me symtoms imporved greatly weight now steady, chronic pain gone though occasionally have a ‘bad day’.

FPO Paul Hancock
Joined Jul 11, 2019

Thu, July 11, 2019 12:40 PM

Reply posted for 2015Girl.

My son (7yrs) was prescribed this medicine.  He takes it 2x a day and so far his accidents have started to decline.  He has been on it for the past month and a half.

FPO lionheart393
Joined Jul 11, 2019

Mon, July 08, 2019 10:04 AM

Reply posted for cjbartels.

I was just diagnosed with Crohns and my doctor prescribed me budesonide as well. 9 mg per day. were there any other side effects you experienced while taking it? I havent begun taking it because I have read so much and am entirely overwhelmed by everything on the internet. 

FPO kv1562
Joined Jul 8, 2019

Sun, June 30, 2019 5:05 PM

Reply posted for 2015Girl.

Hello,

I have had very good results with budesonide.  I will be weening off it next month, I am a little scared that my symptoms will come back, so I am keeping my fingers crossed.

It did take a week for it to "kick" in for me, but otherwise I have not had any issues with it.

CJ

FPO cjbartels
Joined Dec 8, 2018

Related Topics

I have been newly diognos...
Author Image evvy1010
Joined Aug 24, 2019

I have just been newly diognosed, I have chrones d....

read more

Newly diagnosed
Author Image mrateb
Joined Jun 17, 2019

Hi all, Newly diagnosed with Chron's. Wo....

read more

Advice with bleeding
Author Image Kwebst
Joined May 25, 2019

Could really do with some advice for my 14 year ol....

read more